MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH
Catalog Number 0113710
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Swelling/ Edema (4577); Fecal Urgency (4818)
Date of Event 12/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by patient via ansm report (n° (b)(4)): date of occurrence: (b)(6) 2023.Description of the incident: period of occurrence: 11 months after the operation in (b)(6) 2024.Eleven months after inguinal hernia surgery, i began to experience pain in the operated area, abdominal swelling and a constant urge to have a bowel movement.I underwent a dozen tests (colonoscopy, gastroscopy, various imaging tests, consultations with the surgeon, internal medicine, etc.).The imaging tests detected an effusion in the area where i had surgery, but no solution was offered to me.On (b)(6) 2023 the patient underwent unilateral hernia repair in the groin with prosthesis via laparotomy [abdominal wall] duration of procedure: 1 hour and 25 minutes.Clinical summary: this is a 37-year-old patient who has been complaining of a swelling in the right groin area for about a month, which can be reduced spontaneously, with discomfort associated with exertion.Clinically, there is a right inguinal hernia that can be reduced perfectly.No contralateral hernia.The indication is for open hernia repair according to lichtenstein with prosthesis placement.Patient informed of the risks and uncertainties of this type of surgery, including: risk of hematoma, prosthesis infection and risk of prosthesis removal, risk of recurrence.On (b)(6) 2023 the patient underwent right inguinal hernia repair using the lichtenstein technique.General anaesthesia.Supine position.Approach: right inguinal incision.Procedure: dissection of the external oblique aponeurosis and opening of the latter opposite the external inguinal ring.Exposure of the cord and dissection of the cremasteric fibres.There is an indirect inguinal sac which is dissected and reduced.After checking haemostasis, a 13.7 x 5.9 cm bard mesh pre-shaped prosthesis is inserted.This is fixed to the pubic spine with a prolene 2.0 suture, then to the crural arch with a prolene 2.0 running suture and to the joint tendon with separate prolene 2.0 sutures.Haemostasis is checked.Closure of the external oblique aponeurosis with a vicryl 3.0 running suture.Closure of the superficial fascia with vicryl 3.0.Skin closure with a monocryl 3.0 running suture.Adhesive and compression dressing.Current condition of the patient: i have been living with the symptoms described above for over a year with no hope of recovery to date.My quality of life and mental health have deteriorated.Actions taken by the healthcare facility to treat the patient: (b)(6).
 
Additional Manufacturer Narrative
As reported, the patient experienced pain, abdominal swelling and a constant urge to have a bowel movement post implant of bard pre-shaped mesh.Contact information we not provided as such additional information cannot be requested.Based on the information available to date, no conclusions can be made as to the degree to which the implant may have caused or contributed to the patient's postoperative complication.Pain is listed in the adverse reactions section of the instructions-for-use supplied with the device as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to the specification.To date, this is the only reported complaint for this manufacturing lot of 999 units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
As reported, the patient experienced pain, abdominal swelling and a constant urge to have a bowel movement post implant of bard pre-shaped mesh.Contact information we not provided as such additional information cannot be requested.Based on the information available to date, no conclusions can be made as to the degree to which the implant may have caused or contributed to the patient's postoperative complication.Pain is listed in the adverse reactions section of the instructions-for-use supplied with the device as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to the specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Addendum: h11: this is an addendum to the initial mdr submitted to correct the implant date.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported by patient via ansm report (n° r2601069): date of occurrence: (b)(6) 2023 description of the incident: period of occurrence: 11 months after the operation in (b)(6) 2024.Eleven months after inguinal hernia surgery, i began to experience pain in the operated area, abdominal swelling and a constant urge to have a bowel movement.I underwent a dozen tests (colonoscopy, gastroscopy, various imaging tests, consultations with the surgeon, internal medicine, etc.).The imaging tests detected an effusion in the area where i had surgery, but no solution was offered to me.On (b)(6) 2023 the patient underwent unilateral hernia repair in the groin with prosthesis via laparotomy [abdominal wall] duration of procedure: 1 hour and 25 minutes.Clinical summary: this is a 37-year-old patient who has been complaining of a swelling in the right groin area for about a month, which can be reduced spontaneously, with discomfort associated with exertion.Clinically, there is a right inguinal hernia that can be reduced perfectly.No contralateral hernia.The indication is for open hernia repair according to lichtenstein with prosthesis placement.Patient informed of the risks and uncertainties of this type of surgery, including: risk of hematoma, prosthesis infection and risk of prosthesis removal, risk of recurrence.On (b)(6) 2023 the patient underwent right inguinal hernia repair using the lichtenstein technique.General anaesthesia.Supine position.Approach: right inguinal incision.Procedure: dissection of the external oblique aponeurosis and opening of the latter opposite the external inguinal ring.Exposure of the cord and dissection of the cremasteric fibres.There is an indirect inguinal sac which is dissected and reduced.After checking haemostasis, a 13.7 x 5.9 cm bard mesh pre-shaped prosthesis is inserted.This is fixed to the pubic spine with a prolene 2.0 suture, then to the crural arch with a prolene 2.0 running suture and to the joint tendon with separate prolene 2.0 sutures.Haemostasis is checked.Closure of the external oblique aponeurosis with a vicryl 3.0 running suture.Closure of the superficial fascia with vicryl 3.0.Skin closure with a monocryl 3.0 running suture.Adhesive and compression dressing.Current condition of the patient: i have been living with the symptoms described above for over a year with no hope of recovery to date.My quality of life and mental health have deteriorated.Actions taken by the healthcare facility to treat the patient: nr.

Brand Name
BARD MESH PRE-SHAPED W/ KEYHOLE
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24213775
Report Number1213643-2026-00069
Device Sequence Number18191978
Product Code FTL
UDI-Device Identifier00801741030703
UDI-Public(01)00801741030703(17)270728(10)HUGV0746
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0113710
Device Lot NumberHUGV0746
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight70 KG